Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Suggest treatment for itching and rashes due to recurring ring worm infection

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2609 Questions
My son aged 5 started having itching and raised rashes in underarms, elbows, groins and fold of knees.showed to dermatologist and he said its ringworm kind of infection, common in such age and he sweats also a lot during playing and any activity.he gave for 1 month lulifin n then wen it reappeared , gave 1 -2 months rexgard ointment.apart from it clotrimazole dusting reappeared now after. 15 days of gap.what,should i do? Its very itchy and uncomfortable for the kid.hygiene is very well maintained.
Posted Wed, 5 Feb 2014 in Skin Rash
Answered by Dr. Geetika Paul 18 minutes later
Brief Answer: Recurrent fungal infection Detailed Answer: Hi Your son is developing recurrent fungal infection. The treatment that was given earlier seems to be sufficient but sometimes if the treatment is stopped before complete healing of the infection, the infection tends to stay and come up again. I would advise you to start application of rexgard cream twice a day over the affected areas. Continue using it for two weeks continuously even if the infection seems to heal. Go addition, you need to give some oral antifungal agent . you can give him oral fluconazole 50 mg tablet once a week for two weeks. These are water solvable tablets and can be dissolved in water for giving. Also since he has associated itching, give him some oral antihistamines syrup like benadryl. Now there are some general precautions that you should observe. Avoid application of any oil or moisturizers over the body. He should wear cotton clothes as far as possible so as to avoid sweating. He should take bath daily. Use candid dusting powder continuously twice a day even after the infection heals so as to avoid recurrence. Hope it help Please ask if you need any clarifications Dr Geetika Paul
Above answer was peer-reviewed by
Follow-up: Suggest treatment for itching and rashes due to recurring ring worm infection 5 minutes later
Thanks Dr XXXXXXX i forgot to mention that he had twice course of flucanozole water soluble 50mg twice a week for almost 2 months with a gap. The course of treatment was never stopped in between. I am bothered of this, as if there is some other solution to this or whether it will be a permanent problem for him.
Answered by Dr. Geetika Paul 12 minutes later
Brief Answer: recurrent fungal infection Detailed Answer: Hi again Your child has already been treated with oral antifungal agent. I would recommend shifting to a higher topical drug. You should start using terbest cream twice a day over the lesions. The main problem is recurrence in your case. Inadequate treatment is one reason for the same. So make sure to use the cream regularly for two weeks. Oral tablets need to repeated as told. The precautions that I have mentioned are very important and are an important way of preventing recurrence . Hope you do not apply oils or creams on regular basis. This problem is quite common in this age group and the best thing to do is to use an antifungal dusting powder regularly once the infection heals up with treatment. Also it not really a very worrisome condition. It will get better as your child will grow. Dr Geetika Paul
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor